Florida, 2022Lightning Strike in Florida, June 30, 2022
June 30, 2022 · NWS TBW · 1 event in 1 county or zone
Lightning strike injures one near Gibsonton in Hillsborough County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning strike injures one near Gibsonton in Hillsborough County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 30, 1:37 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 30, 1:37 PM EST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
237 PM EDT Thu Jun 30 2022
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 230 PM EDT Thu Jun 30 2022
Currently we have a weak upper level trough over the state. This has
helped to weaken the ridge aloft giving us a neutral flow and
helping to enhance convection along the east coast. Just in the
last hour or so we have also started to see a storm or two develop
along the west coast seabreeze. For the rest of the afternoon and
evening we will watch as these two boundaries collide in the
middle of the state giving inland areas the best chance for shower
and storms this afternoon. We are looking at moisture increasing
across the area on Friday but will remain in neutral flow which
means higher PoPs with the best chance of storms still remaining
inland.
As we start our fourth of July weekend ridging will return to our
north bringing our south to southeast flow back across the area.
This will result in very similiar conditions for the holiday weekend
that we experienced the last few days with the highest rain shower
chances along the west coast in the late afternoon and evening
hours. The only big difference will be the increase in moisture will
still be around resulting in high PoPs compared to the last few
days.
Not much changing for the early part of next work week with ridging
to our north. This will keep our moisture and southeast flow in
place bringing us shower and thundestorm chances each afternoon and
evening.
&&
.AVIATION...
(18Z TAFS)
Issued at 230 PM EDT Thu Jun 30 2022
VFR conditions expected through the period outside of
thunderstorms. VCTS will be seen at all airports mainly in the
late afternoon and evening hours. Winds will remain light through
the period with a seabreeze starting in the late morning and
afternoon hours.
&&
.MARINE...
Issued at 230 PM EDT Thu Jun 30 2022
A weak trough is sitting over the state today helping to
weaken the ridge. This will to bring us light winds for the next
couple of days. Best chance to see showers and storms in the Gulf
will be in the early morning hours as the land breeze pushes off the
state and in the evening hours as the seabreeze storms push off the
coast. Ridging will return for the 4th of July weekend giving us
a south to southeast flow throughout the day. Shower chances will
remain very similiar with possible early morning and late evening
storms. Thunderstorms looks to be the only major boating hazard
over the next 5 days.
&&
.FIRE WEATHER...
Issued at 230 PM EDT Thu Jun 30 2022
A trough along the state of Florida is helping to keep us
moist and bringing us light winds. No fire weather hazards expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 93 78 92 78 / 40 40 50 30
FMY 92 75 93 75 / 50 40 60 50
GIF 93 75 92 75 / 60 50 80 60
SRQ 90 75 90 75 / 30 30 40 30
BKV 93 72 92 72 / 40 40 60 30
SPG 90 78 89 79 / 30 30 30 30
&&
Sea Breeze Thunderstorm Regime For Thursday: 1
Sea Breeze Thunderstorm Regime For Friday: 6
For Additional Information On Sea Breeze Regimes go to
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Shiveley
DECISION SUPPORT....Close
UPPER AIR/CLIMATE...Close
In the hours before
Special weather statement, Jun 30, 2:57 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
357 PM EDT Thu Jun 30 2022
FLZ155-160-255-260-302030-
Inland Manatee FL-Coastal Manatee FL-Inland Sarasota FL-
Coastal Sarasota FL-
357 PM EDT Thu Jun 30 2022
...Strong thunderstorms will impact portions of central Manatee and
north central Sarasota Counties through 430 PM EDT...
At 356 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lakewood Ranch to near Lake Sarasota. These
storms were nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sarasota, Lake Sarasota, The Meadows, Lakewood Ranch, Sarasota
Springs, Kensington Park, North Sarasota, South Gate Ridge, Gator
Creek Estate, Desoto Lakes, Fruitville and Bee Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2743 8253 2722 8247 2728 8233 2746 8239
TIME...MOT...LOC 1956Z 044DEG 4KT 2742 8244 2732 8241
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TBWLightning, Hillsborough
- When
- June 30, 3:06 PM EST
- Where
- Hillsborough County, 0.92 mi SW of East Tampa
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 27.860, -82.390
Broadcast media relayed report of lightning strike injuring child at Williams Park boat ramp.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Mexico, June 30, 2022$150,000 · 2 events
- Hail and Damaging Winds in Michigan, June 30, 2022$61,000 · 1.25 in hail · 19 events
- Flash Flood and Lightning Strikes in Alabama, June 30, 2022$50,000 · 6 events
- Marine Thunderstorm Winds in Lake Superior, June 30, 20221 in hail · 13 events
- Flash Flood and Debris Flow in Arizona, June 30, 2022$11,000 · 3 events
- Damaging Winds in Colorado, June 30, 202256 kt wind · 3 events
- Flash Flooding in Mississippi, June 30, 20222 events
- Flash Flooding in Florida, June 30, 20222 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 30, 20222 events
- Damaging Winds in Nebraska, June 30, 202255 kt wind · 2 events
- Waterspout in Gulf of Mexico, June 30, 20221 event
- Tornado in Florida, June 30, 2022EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1026969.